Stochastic sequential decision-making with a random number of jobs

Alexander G. Nikolaev, Sheldon H. Jacobson

Research output: Contribution to journalArticlepeer-review


This paper addresses a class of problems in which available resources need to be optimally allocated to a random number of jobs with stochastic parameters. Optimal policies are presented for variations of the sequential stochastic assignment problem and the dynamic stochastic knapsack problem, in which the number of arriving jobs is unknown until after the final arrival, and the job parameters are assumed to be independent but not identically distributed random variables.

Original languageEnglish (US)
Pages (from-to)1023-1027
Number of pages5
JournalOperations Research
Issue number4 PART 1
StatePublished - Jul 2010


  • Dynamic stochastic knapsack
  • Policy
  • Sequential assignment

ASJC Scopus subject areas

  • Computer Science Applications
  • Management Science and Operations Research


Dive into the research topics of 'Stochastic sequential decision-making with a random number of jobs'. Together they form a unique fingerprint.

Cite this